I have a thyroid disorder, What happens if I stop taking my synthroid.?
I have a thyroid disorder and I was taking synthroid for about 7 years. I havent taken it for about 2 years now. Has anyone had the same problem. I stopped taking it because I couldnt afford the perscription.
- I assume you don't have symptoms or you wouldn't be asking this question. Most will experience return of hypo symptoms. For those that don't, things still could be happening like increased cholesterol levels and heart problems. I don't think I'd stop unless I knew for sure that I didn't need the medication. There's no way you'll know this unless you have cholesterol levels and thyroid levels done. You should be able to afford $4.00 a month and if you ask for the generic from your doctor, you can pick up the generic at Walmart.
- You should be experiencing the side effects of hypothyroidism right now.
Symptoms of Hypothyroidism
Weight gain or increased difficulty losing weight
Coarse, dry hair
Dry, rough pale skin
Cold intolerance (can't tolerate the cold like those around you)
Muscle cramps and frequent muscle aches
Abnormal menstrual cycles
Left untreated, the symptoms of hypothyroidism will usually progress. Rarely, complications can result in severe life-threatening depression, heart failure or coma.
If you are experiencing any of these symptoms I would find away to go back on your medication. Generic drugs are available and without insurance should be $10 or less.
- I have been on it for years as my thyroid doesn't produce the hormones it should, so with depression & anxiey I don't want to find it what it will do
- Depends if it is for Hyper/Hypo. Sometimes Thyroid disease can go into remission. If it hasn't then long term damage on skin and organs and in your bowels, emotional state, can occur. Sometimes your doctor will give you free samples ongoing if he know you can't afford it. Synthroid is a very effective drug for most people so when the body needs this med and doesn't have it, serious problems can occur.
- if there has been no changes in weight or no pain ,don't worry then
- Thyroid and female hormones (progesterone..etc) can't be made by your body again once it stops. Your body will need that supplementation for the rest of your life.
Your problems will come back. Just give it time.
Do you not have health insurance? I'd find a job that had insurance so you could take care of yourself. Or there are community programs that pay for meds for those who cannot afford them...
GOOD LUCK! :)
- Consult your physician, you might be able to do with out your meds, but, if you are like me (I have no thyroid) then you cannot do with out your meds.
What I would do, if I did not have insurance is to first contact my physician and explain that the Synthroid is too expensive without any type of insurance. I would then ask about the consequences of going off the medication however, there are other thyroid medications out there that are less expensive than the Synthroid. Your physician will know about them and be able to tell you about them.